Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
158 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes vaginal itching while on Benadryl?

I am a 69 year old female. I have had complete hysterectomy. I have taken 50mg of benadryl type meds for many years for sleep help. I recently stopped due to recurrent nose bleeds. I am now experiencing itching in the labia area at night. Could this be related to discontinuing the benadryl? I can t remember if I have ever had a yeast infection.
Mon, 5 Feb 2018
Report Abuse
General & Family Physician 's  Response
Hello Dear.


Thank you for using HealthcareMagic.
I read your query and I understand your concern. I don't think it is good idea to use Benadryl fir such long time that you say for sleeping problem. I would prefer not more than two weeks. I think the itchiness you are is not a side effect of Benadryl or withdrawal probably. I think Benadryl was hiding itching you just had from yeast infection.
Try an Antimycotic drug such Cotrimoxazole 1% cream 5gms inter-vaginally daily for 7 days.

Hope my answer was helpful.


Best Regards.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi, lately my clitorious has been itching, so i spread it a bit apart to see if it s irritated, and there s two marks that seem to be scabs in my...